Aphrodisiac drug-induced hemolysis

Ruth Stalnikowicz, Yona Amitai, Yedidia Bentur

Research output: Contribution to journalArticlepeer-review

8 Scopus citations

Abstract

Volatile alkyl nitrites have been used during the past decades for "recreational purposes," and for intensifying sexual experience. Their use has been associated with methemoglobinemia and hemolysis. We report three patients who presented over the past year with acute hemolysis after inhalation of butyl nitrite, two of them had glucose-6-phosphate dehydrogenase (G6PD) deficiency.

Original languageEnglish
Pages (from-to)313-316
Number of pages4
JournalJournal of Toxicology - Clinical Toxicology
Volume42
Issue number3
DOIs
StatePublished - 2004
Externally publishedYes

Keywords

  • Alkyl nitrites
  • Aphrodisiac drug
  • Hemolysis
  • Methemoglobinemia

Fingerprint

Dive into the research topics of 'Aphrodisiac drug-induced hemolysis'. Together they form a unique fingerprint.

Cite this